Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Bruise very easily without real trauma to skin. Had Vitamin K problem in childhood. Suggest?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5330 Questions
Question
I bruise very very easily often with small bruises about 2-3 mm appearing randomly, but sometimes much bigger without any real trauma to my skin. I was known to have a vit.K problem when young, don't remember the details and am now 71 years - female.
Posted Wed, 31 Jul 2013 in Blood Disorders
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi,
Thank you for posting your query.
The commonest cause for spontaneous bruises on the skin is related to aspirin or steroid use. Since you are not using aspirin or steroid, we need to exclude any blood disorders. Investigations helpful would be:

1. Platelet count
2. Bleeding time,
3. Clotting time,
4. Prothrombin time,
5. Partial thromboplastin time

Please get back with reports.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Apollo Hospitals, Hyderabad,
My personal URL on this website: http://bit.ly/Dr-Sudhir-kumar

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor